I'm a 15 year old going into my freshman year of highschool. I was diagnosed this spring (of 8th grade) with chronic migraines. They started me on meds soon after to see if they would help. Well, after two weeks on midrin I had had 5 migraines, where I usually only have one a month or so. They started in 7th grade, so about 2 years now, around the time I started my period. My doctor thinks they're realted to my menstral cycle, but with the meds, they haven't been consistant anymore, so I have no clue.
Also after 2 weeks I had what they thought was an allergic reaction to the midrin. My limbs went heavy, I had trouble breathing, I couldn' t move quickly, everything seemed brighter and louder, everything was in slow motion, I couldn't concentrate, and I was very emotional. Probably because I was freaking out so much. So my mom came and took me to the er and they put me on a new med, maxalt, and I came back 6 hours with the exact same, but less severe, reaction.
Now they have me taking claritin (both for my allergies and that the antihistamine is supposed to work as a preventative) and naproxen for when I feel one coming on.

My question is has anyone ever experienced anything like this before during a migraine? I haven't had anything like that happen again, even though I do feel really sleepy during a migraine. Also, can anyone recommend something that helped them? Maybe some type of preventative? Or maybe just a website to help me figure it out.
Thank you so much in advance!
Renee
Did you find this post helpful?
|

replied October 17th, 2004
Experienced User
Hi there - I don't have any solutions or suggestions for you but I can sympathize with you about the midrin. I was diagnosed with having migraines when I was 16 (although I can remember them having as young as before I starting kindergarten). My neurologist put me on midrin and it is by far the worst medication I have ever been on. It would put me to sleep, made me feeling like my insides were burning, make me dizzy and sick to my stomach. In fact while I was on it I got so dizzy I passed out and hit my head on the bathroom counter. I got to where if I just smelled it I would get physically sick. So I can sympathize with your adverse reaction to the medication. Midrin is horrible. I refuse to ever take it again.
|
Did you find this post helpful?

replied November 7th, 2004
Extremely eHealthy
I suffered (still do but rarely) from migraines since age 16 - & I had many types for many reaons - I tried sooooo many different meds & none really helped until earlier this year when I was getting them daily so my dr suggested I try 5htp(tryptophan) & a ces machine (dynamind.Com or alpha-stim.Com) & within a few weeks life was better than ever.

The plus with both these is a) no reaction with other meds b) natural & with the ces amchine no on-going cost except for new batteries!!
|
Did you find this post helpful?

replied November 7th, 2004
Experienced User
Sailorgirl
Dear sailorgirl..

I am sorry to hear of your troubles..Have any doctors told you to have any tests done or have they just said you have migraines? There is such a thing as katmetal (not sure of the spelling) epilepsy you only have attacks when you have your menstral cycle. Or have the doctors ever tried you on any anti epileptic medications.? They work for migraine. You can research it at www.Webmd.Com ok

take care sami
|
Did you find this post helpful?

replied August 4th, 2008
Sailororgirl
Hello,

I totally know what you're going thu......migraines are nuerological, so it messes with the nerves, causing all kinds of weird things to happen to your body. Before a migraine, i get heavy limbs, on my left side, i loss my vision in my left eyes for about 40 seconds, i feel like i cant breath, i get disoriented, head pressure, ringing in the ear, pressure in my eyes, slow movement, mostly on my left side of body, and nausea.

I had migraines from many years ago but didnt know it was migraines, i recently , bout 1 year ago was diagnosis with complex optical migraines. Docs thought i had MS, i had all kinds of test done, even a spinal tab to clear me all any serious conditions, and all came back normal.

Things that help me control my migraines, my doctor has me on inderal, 20mg 3 times a day, its works GREAT..when i do get a migraine, i take deep breaths, close my eyes, aviod light, and sometimes, walk around my house with night lighs on and take deep breaths to help the blood flow easier. I always make sure i have shades on when outside in direct sun, drinks lots of water, eat on time, def you gotta pay close attention to what triggers your migraines and stay away from the triggers. and i use ice packs on my head, it workd soooo good. and also another thing that helps me is using both my hands and applying pressure on my head.

deep breath tells the brain to relax slowing the blood flow to the brain...

please feel free to contact me, migraines are a hoorible things, it makes you feel very scared, but once you learn your triggers, you will have it under control. and when you feel a migraine starting, go relax in a dark quite place. I carry ear plugs, and dark shades with me all the time.

message me anytime, i have done a crap lots of research on migraines...ive come across alot of help execersie to help with migraines...
|
Did you find this post helpful?

replied August 4th, 2008
sailorgirl
by the way, be careful whats meds you take...migraines can be controlled by learning your triggers...

One doctor had put me on Topamax, be VERY CAREFUL with topamax, its a very strong medication. its used for seizures, but helps with severe migraines...I hated it, its makes you thingk slowy, feel like your always in a foggy state...its scary, be very careful with topamaz...beta blockers i personally think work great..my med im taking is a beta blocker, inderal. the first weak, your heart will feel like slower, cause it slows your hear rate done, but after a week your bosy will adjust. also the beta blocker will help with strokes, which some people with migraines have gotten strokes. so beta blockers have many great benifits....

please, had be careful with topamax, its a strong meds....
|
Did you find this post helpful?

replied August 4th, 2008
sailorgirl
another things you must do to avoid migraines.....get your sleep...when your body is deprived of sleep, it can trigger a migraine...

stress , well stress is hard to avoid, but do yourself a huge favor, eliminate stress you dont need...life is too short, and migraines are no joke.

also, some people suffer from migraines that they dont get an actual headache, but all the symtoms you and i get..its called migraines without the headache..its all neurological...whick feels like you're getting a strokes...thats why i feel safers taking the beta blockers, cause i rarley get the thubbing headache...

migraines is a blood vessel that expands and touches the nerves in your brain....then thats when all the weird feelings in your body starts..

sweety you will be ok, may attention to your bosy. listen to it and respect it, and your migraines will be under control
|
Did you find this post helpful?
Must Read
How can you tell if a headache is serious, or not? What types of headaches are there? Get started learning the facts about headache here....
Do you know when to seek help for headache symptoms? Learn more about symptoms of the four different types of headaches...and when to go to a doctor here....
Headaches can be caused by various medical conditions. Learn which tests doctors use to diagnose problem headaches...and who you should see to start diagnosis....